Discussions that mention synthroid

Thyroid Disorders board


Good Morning Everyone,

I rec'd new results yesterday and was wondering if I could have some input before speaking with the doctor again.

TSH 1.29, FT4 1.25, FT3 2.6 (have been on 75mcg of 8weeks)
Doctors office called with them and didn't have the actual ranges in front of them, says they will make copy and mail to me. Called LabCorp and won't give me the ranges and says to call doctor's office. But I assume they are probably around the same as the others below.

Beginning of Nobvember 2005 (upped to 75mcg Synthroid)
TSH 1.96 (.35-5.0), FT4 1.1 (.7-1.5), FT3 2.5 (2.3-4.2)

Beginning of October 2005 (Still on 50mcg Synthroid)
FT4 1.09 (.75-2.0) and TSH 2.181 (.45-5.5) can't seem to find my FT3, sorry.

Beginning of September 2005 when dx. (Started 50mcg Synthroid)
TSH of 2.75 (.45-5.5) and TPO of 461.4 (0-60.)

Thanks ahead for any input, I really appreciated it. I am new to the boards but have been around for quite a few months reading all the posts. It's nice to know I'm not crazy. I actually thought I was losing it for a while.

Also no real improvements on feeling better, infact tired more and burn out easliy, more than before. Got the hives/itching and worse than before and get more headaches it seems. I don't have many positives since starting other than sleeping better, but more tired?????? I have considered stop taking but this doctor warned against it unless I get tested every 4 weeks for a while. Thanks again.
Bump!!!!! and highjacking a bit.

I am very curious at what other may think of this post. I am on same dose of synthroid and have almost the same exact free numbers. I am recently new to this. My doctor thinks I fine because they are in normal range and feels it uncessary to move the synthroid up. Also will not consider any type of T3. But I feel horrible than before.
Sorry but I didn't get a chance to look back over weekend, Ended up with the flu. I still don't feel good. Anyways, my "Top Doc" in the Chicago area doesn't beieven thinking outside the box. Will not consider T3 in any form. Says it causes bone loss and heart problems and is backed up by studies and says the studies about T3 are not correct. Wow!!!!! She plans to leave me on the same dose and use the wait and see aprroach for next lab results, but still won't consider any form of T3 in the future. She thinks I might have other problems, but acknowledges all my symptoms of the thyroid and Hashi's, except the severe itching attacks and headaches I have had lately. She did prescribe me Zrytec for it, though. I have to see a regular or Derm for that. Which I am tomorrow.

I am just confused over this and feel really disappointed by yet another doctor. I even thought seeing a "top Area Doc" Endo in her case would really help me along some. I just feel horrible and worse than ever. I felt much better, but still bad before the Synthroid came along. She has also advised me not to stop taking the Synthroid unless I have labs done every 4 weeks. Says my body is probably to used to the synthetic stuff now. I am calling back to make sure they sent out lab copy to me and going to ask if she will reconsider a higher dose for 6-8 weeks to see if I feel any better.

Thanks to anyone who did reply, I really appreciate it. Just reading these help sometimes when feeling bad to know I am not the only one. Good luck to all.
Sorry I didn't jump into this thread earlier, Stuck... But you've been given good advice about finding a better doctor. I too saw a "Top Doc" for a few visits. To her credit, she diagnosed my Hashi's, but she was stubborn and doesn't prescribe anything but Synthroid... No other brand of T4, much less any T3. When it became clear I couldn't take Synthroid, she said to wait and take nothing until I get sicker!

See someone else. You need T3. And I can show you plenty of studies that refute that osteoporosis claim. In fact, undertreated hypoT can cause osteoporosis by itself.

Endos rarely believe in the merits of T3, and they're rigid-thinkers. Find a general practice doctor of osteopathy (DO) or other holistic specialist. They are far more likely to prescribe enough and the right type of meds to get you feeling well again. Pre-interview over the phone to find out whether they ever prescribe T3 to save yourself an unproductive, expensive visit. Also, check out the Armour thyroid website's physician finder for an MD in your area. Armour rXer's usually are better thyroid treaters than any others.

Stick with us, Kid! We won't let you settle for feeling so bad when it's your MD who's to blame for it.

Edit to add ~ Here's the URL to a thread that lists several osteo studies with references to prove sufficient hypoT treatment does NOT cause bone loss. There are other many other studies if you dig deeper into the subject. (Remove the green [url]s before copying and pasting into your browser address bar.)
[url] http://www.healthboards.com/boards/showthread.php?t=263722 [/url]